Abrupt quitting of long-term antidepressants causes withdrawal symptoms. They are also known as antidepressant discontinuation syndrome. Symptoms include irritability, nausea, anxiety, dizziness, insomnia, headache, tiredness, chills, rebound depression, fatigue, nightmares, etc. Consulting the physician before stopping any antidepressants is necessary as they gradually taper and reduce the dose or switch to an alternative drug to avoid withdrawal symptoms.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
I want to quit certain psychiatric medicines that I have been using since 20 years. Kindly suggest a revised schedule.
Query: Hello doctor. I have been using certain medicines for the past 20 years. However, I want to quit some of them to heal my body from chemical abuse. I use tablet Valproate EG 500, tablet Wellbutrin XR 150 mg, tablet Escitalopram 15 mg, tablet Emconcor 2.5 mg, tablet Xanax Retard 0.5 mg, tablet Pantopr... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. It is advised to taper the dosage only when you feel completely fine. Also, the medicines that were started last should be tapered off first and over four to six weeks for each reduced dosage. Initially, I suggest you continue with the tab... Read Full »
How to deal with Paroxetine withdrawal?
Query: Hi doctor,I am 21-years-old. I was diagnosed with obsessive-compulsive disorder two years back. I followed treatment with the help of a psychiatrist who included cognitive behavioral therapy and medication. As many a time, I have tried to stop Seroxat (Paroxetine) on consultation with my psychiatris... Read Full »
Answer: Hello, Thank you for your query. Paroxetine has a short half-life, so that is why, when you are trying to stop it, it is causing you withdrawal symptoms. There are two things you can try. 1. Replacing it with a longer-acting SSRI (selective serotonin reuptake inhibitors) and then stopping it. Fo... Read Full »